Oklahoma, 2012

Hail in Oklahoma, June 3, 2012

June 3, 2012 · NWS AMA · 3 events in 1 county or zone

Severe thunderstorms across the eastern Oklahoma Panhandle produced large hail during the early evening hours. However, there was no report of damage and there were no injuries or fatalities reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the eastern Oklahoma Panhandle produced large hail during the early evening hours. However, there was no report of damage and there were no injuries or fatalities reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 5:01 PM CST, 29 minutes earlier.

Area forecast discussion, Jun 3, 5:01 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT SUN JUN 3 2012

.AVIATION...
THUNDERSTORMS THIS EVENING FORMING ALONG A FRONTAL BOUNDARY MOVING
INTO THE TEXAS AND OKLAHOMA PANHANDLES FROM THE NORTHWEST AND ALONG
AN OUTFLOW BOUNDARY IN THE EASTERN TEXAS PANHANDLE. INCLUDED A VCTS
AT KDHT TO BEGIN THE TAF...BUT OTHERWISE EXPECT VFR CONDITIONS TO
PERSIST AT ALL TAF SITES. DID NOT INCLUDE MENTION OF THUNDERSTORMS AT
KGUY AND KAMA DUE TO UNCERTAINTY IN CONTINUED THUNDERSTORM
DEVELOPMENT TOWARD SUNSET. WINDS WILL SHIFT TO A NORTHEAST DIRECTION
BEHIND THE FRONTAL BOUNDARY AS IT PUSHES SOUTH THIS EVENING...BUT
SHOULD REMAIN LESS THAN 10 KTS BEFORE VEERING TO A MORE EASTERLY
DIRECTION AND INCREASING CLOSER TO 15 KTS BY 18Z MONDAY.

GARCIA

&&

.PREV DISCUSSION... /ISSUED 508 PM CDT SUN JUN 3 2012/

DISCUSSION...
ANOTHER ROUND OF SHOWERS AND TSTMS EXPECTED LATE THIS AFTERNOON AND
TONIGHT...WTIH GREATEST CHANCES AND OVERALL COVERAGE SEEN ACROSS NRN
AND ERN ZONES DUE TO SOME SORT OF REMNANT OLD OUTFLOW BOUNDARY ACROSS
ERN ZONES...AND A SLOW SEWD MOVG COLD FRONT CURRENTLY LOCATED OVER
NWRN ZONES. THE DRYLINE HAS NOT BUDGED MUCH TODAY AS SEEN BY DEWPOINTS
STILL IN THE 50S ACROSS WRN ZONES. THREAT OF SVR STORMS EXISTS AND
HAVE CONTINUED WITH A MENTION IN THE GRIDS AND PUBLIC PRODUCTS FOR
THE FIRST PERIOD OF NEW FCST PCKG.

THE UPPER AIR PATTERN FEATURES AN OMEGA BLOCK WITH THE RIDGE CENTERED
ACROSS THE CNTRL US AND UPPER LEVEL TROFS SITUATED NEAR W AND E
COASTS. THIS OVERALL PATTERN IS EXPECTED TO PERSIST FOR MUCH OF THE
WEEK BEFORE SLOWLY BREAKING DOWN. CHANCES FOR SHOWERS AND TSTMS WILL
REMAIN IN THE FCST TO VARYING DEGREES FROM MONDAY AFTERNOON THROUGH
ABOUT FRIDAY SINCE THERE WILL BE ADEQUATE MOISTURE TRAPPED BENEATH
UPPER LEVEL RIDGE...SUFFICIENT HEATING AND ASSOCIATED ATMOSPHERIC
INSTABILITY...OLD OUTFLOW BOUNDARIES OR FRONTAL BOUNDARIES LURKING
ABOUT...AND ALL SHORT RANGE AND MEDIUM RANGE MODELS DEPICT SOME
SEMBLANCE OF A SHEAR AXIS AROUND THE AREA FOR THE EARLY PART OF THIS
WEEK BEFORE IT TRANSLATES EWD AND SWD. HAVE KEPT POPS BELOW
MENTIONABLE FROM FRIDAY NIGHT THROUGH SUNDAY DUE TO MODEL
DISCREPANCIES AS TO WHETHER OR NOT MOISTURE WILL GET SCOURED EWD IN
ADDITION TO UNCERTAINTY IN STRENGTH OF DEVELOPING MID LEVEL CAPPING
INVERSION LATE THIS WEEK.

ANDRADE

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
THIS WEEK DUE TO RECENT AND FAIRLY WIDESPREAD WETTING RAINS ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES...WITH CHANCES FOR MORE SHOWERS AND
THUNDERSTORMS CONTINUING THROUGH FRIDAY.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 3, 3:49 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT SUN JUN 3 2012

OKZ001>003-TXZ001>020-041100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
449 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME
SEVERE...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS IN EXCESS OF 60 MPH THE PRIMARY HAZARDS. THE EASTERN HALF OF
THE PANHANDLES WILL HAVE THE GREATEST LIKELIHOOD OF SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES FROM MONDAY AFTERNOON THROUGH FRIDAY.
A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THOSE
DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL...MAINLY ACROSS THE
THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...SHOULD
REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON
AND EVENING. LIMITED SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY AT
TIMES MONDAY AFTERNOON THROUGH FRIDAY.

ANDRADE

In the hours before

Special weather statement, Jun 3, 4:46 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT SUN JUN 3 2012

TXZ002-032315-
SHERMAN TX-
546 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR SHERMAN COUNTY.

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER SHERMAN COUNTY...OR ABOUT 15
MILES SOUTHEAST OF STRATFORD...MOVING SOUTH AT 10 MPH.

WINDS AROUND 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

KB
Special weather statement, Jun 3, 4:59 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT SUN JUN 3 2012

TXZ019-020-032345-
DONLEY TX-COLLINGSWORTH TX-
559 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR COLLINGSWORTH AND
DONLEY COUNTIES.

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER LELIA LAKE...OR ABOUT 9 MILES
SOUTHEAST OF CLARENDON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KB
Special weather statement, Jun 3, 5:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT SUN JUN 3 2012

OKZ003-032330-
BEAVER OK-
602 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR BEAVER COUNTY.

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES EAST OF SLAPOUT...OR ABOUT
29 MILES SOUTHEAST OF BEAVER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KB

The radar

The Dodge City radar (KDDC), 126 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Beaver

When
June 3, 5:30 PM CST to 5:32 PM CST
Where
Beaver County, 0.89 mi NE of Slapout
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.630, -100.110

Hail, Beaver

When
June 3, 6:05 PM CST to 6:07 PM CST
Where
Beaver County, 0.55 mi W of Gate
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.850, -100.060

Hail, Beaver

When
June 3, 6:13 PM CST to 6:15 PM CST
Where
Beaver County, 0.55 mi W of Gate
Measured
1 in hail
Reported by
Public
Coordinates
36.850, -100.060

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390255, 390256, 390257.